| Catalog Number |
0048-0024-JP |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
The complainant reported that a patient was to be implanted with an impella cp via percutaneous right femoral artery for mechanical circulatory support.It was reported to be difficult to insert the pump.The pump was not used.Insertion was stopped because calcification was observed in the blood vessel during insertion, making it difficult to advance the device.Resistance was encountered when the tip reached the vicinity of the aortic valve, making further advancement difficult.